Kansas, 2025Blizzard and Heavy Snow in Kansas, March 17 to 19, 2025
March 17 to 19, 2025 · NWS DDC · 37 events in 22 counties and zones
A deepening low pressure system strengthens and moves out of the Rockies and strengthens quickly. As the system neared the forecast area, there was very strong mid-level winds and deep vertical mixing.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening low pressure system strengthens and moves out of the Rockies and strengthens quickly. As the system neared the forecast area, there was very strong mid-level winds and deep vertical mixing. This created very strong surface winds of 70+. Into the overnight of 3/18-3/19, a cold frontal passage generated a line of mixed precipitation that fell as primarily snow. The falling snow combined with lingering strong winds created a period of blizzard like conditions. Multiple high wind and blizzard reports were gathered with this system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 17, 5:55 PM CST, 4 hours 5 minutes earlier. Its key messages:
- Extreme fire weather risk Monday and Tuesday afternoons, with unseasonably warm afternoon temperatures and strong southwest winds.
- An intense storm system will bring accumulating wet snow and intense north winds, Tuesday night and early Wednesday with a High Wind Watch in effect. Near blizzard conditions are most likely along and north of K-96 early Wednesday.
- Dramatically colder with intense, potentially damaging, northwest winds Wednesday. Upgrading the High Wind Watch to a High wind warning is expected to be required.
Area forecast discussion, Mar 17, 5:55 PM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
655 PM CDT Mon Mar 17 2025
.KEY MESSAGES...
- Extreme fire weather risk Monday and Tuesday afternoons, with unseasonably
warm afternoon temperatures and strong southwest winds.
- An intense storm system will bring accumulating wet snow and intense
north winds, Tuesday night and early Wednesday with a High
Wind Watch in effect. Near blizzard conditions are most likely
along and north of K-96 early Wednesday.
- Dramatically colder with intense, potentially damaging,
northwest winds Wednesday. Upgrading the High Wind Watch to a
High wind warning is expected to be required.
&&
.DISCUSSION...
Issued at 335 PM CDT Mon Mar 17 2025
Currently the southern half of the CWA is in a Red Flag Warning
until 8 PM. Most of the warning has already met the criteria with
relative humidities well below 10%. Winds have been a little lighter
than previously forecasted and are struggling to meet the 25 mph
threshold. Most of SW Kansas have reached 80 degrees and the rest of
SW Kansas is expected to reach at least 80 today. Into tomorrow
morning, another Red Flag Warning is in effect starting at 11 AM and
also ends at 8PM. Relative humidities are forecasted, and backed by
ensembles, to be similar to Monday with even stronger winds. While
this is happening, RAP mesoanalysis has a shortwave over the NW
CONUS that is forecasted to continue moving over the Rockies through
Tuesday supported by short ranged models/ensembles.
Ensembles continue to hold firm that the shortwave will quickly
deepen and strengthen to a closed low pressure system before
entering Kansas as it moves off the Rockies. Shortly after reaching
Kansas there is great agreement among models/ensembles that the
system will become negative titled and eject northeastward up out of
Kansas. Nearly every model/ensemble have the mid-level system over
NW Kansas by the start of Wednesday. It will be crucial to see how
this track holds up over the next couple days as it directly
influences the winter weather potential. Prior to that, a High Wind
Watch is in effect starting 7 PM CDT Tuesday. Northwest winds are
expected to be from 35-45 mph with gusts up to 65 mph. Winds will
continue to strengthen as the system does, especially behind the
cold front. Between radiational cooling and the cold front
generating significant CAA, a tremendous temperature drop is
expected over Tuesday afternoon through Wednesday morning of over 40
degrees. Wednesday will see the highest winds with gusts up to 70
mph supported by strong winds through the entire atmospheric column.
The entire forecast area is expected to see very strong winds until
the system exits with the High Wind Watch currently set to expire at
7 PM CDT Wednesday. With the high confidence for very strong winds,
it is expected that it will need to be upgraded to a High Wind
Warning within the next day. With the winds and blowing dust
potential, precautions should be taken especially those traveling.
The systems precipitation potential is the most uncertain and
potentially the most seriously impactful aspect. Ensembles have a
>75% chance for precipitation for virtually all of SW Kansas except
along the OK/KS border where it drops to 50%. Nearly every facet of
the precipitation forecast has uncertainty including how much will
fall, how far south will it stretch, and when will the rain shift to
snow. The onset will be warm enough for all of the initial
precipitation to fall as rain behind ensembles' frontogenesis band
at 850 mb pushing into SW Kansas very late Tuesday. As the
temperatures plummet, most of the rain is expected to switch to snow
over Wednesday morning except for the leading edge. Areas north of
Highway 56 have the best opportunity for snow. During this shift,
areas that received rain could freeze freeze creating some slick
surfaces especially with the very strong winds. Rainfall
accumulations are expected to be minimal (<0.25 in) with the light
rain moving quickly and shifting to snow. Snowfall amounts
forecasted have peeled back slightly with new guidance being closer
to the 1-3 inch range. Accumulations will be even less as it falls
as wet snow where much could melt on contact with the surface.
Caution should still be taken as places where snow does accumulate
could lay over frozen surfaces where rain/melted snow fell
previously. While the accumulations amounts are not too significant,
not much falling snow will be needed to drop visibilities to near
zero, especially with the very strong winds. The WPC continues to
have areas along and north of Highway 96 at a >50% for moderate
blowing snow impacts. If all of this realizes, blizzard conditions
will be met despite the relatively low snowfall amounts. Between the
high wind watch and the winter storm watch, there is high confidence
in both. The only pause in upgrading to a blizzard warning is the
uncertainty to the spatial extent of the snowy conditions. For
example, the RAP and ECMWF have meaningful snowfall as far south as
the southern row of Kansas' counties; the NAM has snow restricted to
the northern 6 zones while the GFS and HRRR are in between the two.
Regardless of the extent of the winter storm, the entirety of SW
Kansas should take precautions especially those with expected travel.
Highs on Wednesday will work to fight back up to the 50s after the
system exits and the northwest winds weaken significantly. With
continued CAA on Wednesday, lows Thursday morning are forecasted to
be in the 20s. On Thursday, southwesterly winds return with some
downslope winds sharply warming into the 60s where ensemble means
currently reside. Friday is expected to host a subtle shortwave
trough to the north of the forecast area by models/ensembles. Little
tangible impact is expected to be felt outside of a sharp wind shift
and some CAA as the system's precipitation potential remains near
0. Yet another shortwave is depicted by ensembles Sunday, but
uncertainty remains fairly high this far out.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 650 PM CDT Mon Mar 17 2025
An upper level storm system will approach the plains during the
period. South to southwest winds at 10 to 15 kts will increase
to 20-25 kts by 18-21z as stronger mid level winds mix to the
surface with daytime heating. VFR conditions are forecast; but
blowing dust could reduce visibilities to 2-3 miles or less at
KLBL between 20-00z.
&&
.FIRE WEATHER...
Issued at 324 AM CDT Mon Mar 17 2025
A Red Flag Warning is currently in effect until 8 PM CDT Monday
for the southern two rows of counties including Hamilton and
Kearny. Relative humidities are expected as low as 5% with most
of the Warning already having reached below 10%. Sustained
southwest winds remain just shy of criteria at 15-20 mph, but
the southwestern counties have consistently gusted above 25 mph.
Another Red Flag Warning is in place for the entire CWA
starting at 11 AM CDT and ending at 8 PM CDT. Widespread 8-15%
relatives humidities are expected to carry over from Monday with
the transport of dry air from the southwest. Winds will be more
significant on Tuesday from the southwest with a developing
system moving off the Rockies. Sustained winds are expected up
to 40 mph with gusts potentially reaching 50 mph during the
duration of the Warning. Later on Tuesday, after the Warning, a
sharp wind shift out of the northwest is expected with a frontal
passage as winds continue to strengthen.
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM
MDT/ Tuesday for KSZ030-031-043>046-061>066-074>081-084>090.
High Wind Watch from Tuesday evening through Wednesday evening
for KSZ030-031-043>046-061>066-074>081-084>090.
Winter Storm Watch from late Tuesday night through Wednesday
afternoon for KSZ030-031-043>046.
Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
KSZ061-062-074>078-080-081-084>090.
&&
DISCUSSION...KBJ
AVIATION...Finch
FIRE WEATHER...KBJ
Hazardous weather outlook, Mar 17, 11:01 AM CST, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1201 PM CDT Mon Mar 17 2025
KSZ030-031-043>046-061>066-074>081-084>090-181715-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1201 PM CDT Mon Mar 17 2025 /1101 AM MDT Mon Mar 17 2025/
This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.
.DAY ONE...This Afternoon and Tonight
A Red Flag Warning is in effect today from 1 PM to 8 PM. The
southern counties with relative humidities as low as 8% and wind
gusts up to 30 mph.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
On Tuesday, a Red Flag Warning is in effect from 1 PM to 9 PM for
all counties. Relative humidities as low as 10% and winds up to
40 mph and gusts up to 55 mph.
On Wednesday the CWA is split between a high wind watch and a
winter storm watch. There is great confidence in the very strong
winds, but snowfall extent continues to hold some uncertainty. As
Wednesday approaches it is expected that they both will be
upgraded to high wind warning and a blizzard warning respectively.
Whether the warnings take the exact shape of the watches remains
to be seen.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected to be needed.
Event by event
31 high wind, 4 blizzard, 2 heavy snow. Local standard time, as filed.
Heavy Snow, Ellis
- When
- March 17, 10:00 PM CST to March 19, 6:00 AM CST
- Where
- Ellis forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.915, -99.317 (the zone’s center; the record gives no point)
An emergency manager reported about 4.5 inches of snow through the event with periods of heavy snow on the morning of the 18th with high winds.
High Wind, Seward
- When
- March 18, 8:19 PM CST
- Where
- Seward forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.193, -100.851 (the zone’s center; the record gives no point)
Report from 2 W Liberal. ASOS station KLBL Liberal recorded a 61 mph gust.
High Wind, Seward
- When
- March 18, 8:34 PM CST
- Where
- Seward forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.193, -100.851 (the zone’s center; the record gives no point)
Mesonet station UR350 Kismws recorded a 73 mph gust.
High Wind, Barber
- When
- March 18, 10:22 PM CST
- Where
- Barber forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.229, -98.685 (the zone’s center; the record gives no point)
KZLF_Transmitter_Site recorded a gust of 70 mph.
High Wind, Scott
- When
- March 19, 12:30 AM CST
- Where
- Scott forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.482, -100.907 (the zone’s center; the record gives no point)
AWOS station KTQK Scott City recorded a 62 mph wind gust.
High Wind, Scott
- When
- March 19, 12:44 AM CST
- Where
- Scott forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.482, -100.907 (the zone’s center; the record gives no point)
A personal weather station kksscott4 recorded a wind gust of 65 mph. A couple other public weather stations recorded a 63 and 61 mph wind gust around the same time.
High Wind, Hodgeman
- When
- March 19, 12:48 AM CST
- Where
- Hodgeman forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.088, -99.898 (the zone’s center; the record gives no point)
Ambient Weather Network site: B-Hart-Farm recorded a wind gust of 59 mph.
Heavy Snow, Ford
- When
- March 19, 1:00 AM CST to 1:00 PM CST
- Where
- Ford forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Official NWS snow observations at KDDC were 4.4 inches at the end of the event.
High Wind, Kearny
- When
- March 19, 1:15 AM CST
- Where
- Kearny forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.000, -101.320 (the zone’s center; the record gives no point)
AWOS station K36K 2 N Lakin recorded a 60 mph wind gust.
High Wind, Grant
- When
- March 19, 1:25 AM CST
- Where
- Grant forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.562, -101.308 (the zone’s center; the record gives no point)
Ambient Weather Network site: Videra Weather recorded a wind gust of 60 mph.
High Wind, Morton
- When
- March 19, 1:28 AM CST
- Where
- Morton forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.191, -101.799 (the zone’s center; the record gives no point)
The 1 WSW Richfield Kansas mesonet recorded a wind gust of 74 mph. Mesonet station CGLK1 Cimarron recorded a wind gust of 68 mph around an hour later.
High Wind, Morton
- When
- March 19, 1:30 AM CST
- Where
- Morton forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.191, -101.799 (the zone’s center; the record gives no point)
AWOS station KEHA Elkhart Site recorded a wind gust of 70 mph.
High Wind, Stevens
- When
- March 19, 1:49 AM CST
- Where
- Stevens forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.192, -101.312 (the zone’s center; the record gives no point)
AWOS station KHQG Hugoton recorded a 63 mph wind gust.
High Wind, Haskell
- When
- March 19, 1:53 AM CST
- Where
- Haskell forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.562, -100.871 (the zone’s center; the record gives no point)
Public station Prairie_AG:AWN recorded a wind gust of 64 mph.
High Wind, Ness
- When
- March 19, 2:00 AM CST
- Where
- Ness forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.479, -99.916 (the zone’s center; the record gives no point)
A public weather station KKSNESSC2 reported a 58 mph wind gust.
Blizzard, Finney
- When
- March 19, 2:18 AM CST to 10:15 AM CST
- Where
- Finney forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.044, -100.737 (the zone’s center; the record gives no point)
One-quarter mile visibility in snow and blowing snow with frequent 55 to 65 mph wind gusts from roughly 2 AM to 10 AM at Garden City Airport.
High Wind, Stanton
- When
- March 19, 2:20 AM CST
- Where
- Stanton forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.563, -101.784 (the zone’s center; the record gives no point)
AWOS station KJHN Johnson City recorded a 75 mph wind gust.
High Wind, Lane
- When
- March 19, 3:28 AM CST
- Where
- Lane forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.481, -100.466 (the zone’s center; the record gives no point)
Kansas State Mesonet Lane County recorded a wind gust of 64 mph.
High Wind, Gray
- When
- March 19, 3:31 AM CST
- Where
- Gray forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.738, -100.438 (the zone’s center; the record gives no point)
Ambient Weather Network site: M Isaac recorded a wind gust of 60 mph.
High Wind, Lane
- When
- March 19, 4:10 AM CST
- Where
- Lane forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.481, -100.466 (the zone’s center; the record gives no point)
Personal Weather Station: KKSDIGHT22 recorded a wind gust of 70 mph.
High Wind, Ford
- When
- March 19, 4:30 AM CST
- Where
- Ford forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Report of large tree limbs broken and covering driveway and portions of street. Report received from social media with picture.
High Wind, Clark
- When
- March 19, 4:41 AM CST
- Where
- Clark forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.236, -99.820 (the zone’s center; the record gives no point)
Mesonet station UP313 2.1 W Minneola (UPR) recorded a wind gust of 59 mph.
Blizzard, Ford
- When
- March 19, 5:00 AM CST to 11:00 AM CST
- Where
- Ford forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Frequent one-quarter mile or less visibility in snow and blowing snow with frequent 55 to 65 mph wind gusts. Blizzard conditions began around 5 AM CDT and lasted until around 11 am.
High Wind, Ford
- When
- March 19, 6:25 AM CST
- Where
- Ford forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Official backup equipment recorded a wind gust of 69 mph. The asos at KDDC recorded a 64 mph wind gust a few hours later.
High Wind, Ellis
- When
- March 19, 6:34 AM CST
- Where
- Ellis forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.915, -99.317 (the zone’s center; the record gives no point)
Personal Weather Station: KKSPLAIN57 recorded a wind gust of 69 mph.
High Wind, Hamilton
- When
- March 19, 6:50 AM CST
- Where
- Hamilton forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.999, -101.791 (the zone’s center; the record gives no point)
K5COO US-50 @ MP 4.4 Syracuse station recorded a 61 mph wind gust.
High Wind, Ellis
- When
- March 19, 6:53 AM CST
- Where
- Ellis forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.915, -99.317 (the zone’s center; the record gives no point)
Hays ASOS recorded a wind gust of 60 mph.
Blizzard, Ellis
- When
- March 19, 7:00 AM CST to 11:00 AM CST
- Where
- Ellis forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.915, -99.317 (the zone’s center; the record gives no point)
Mesonet reported one quarter mile to one eight of a mile visibility began being reported before high winds and heavy snow disabled the reporting equipment. The Blizzard visibility and wind criteria began at 7 am and lasted into the late morning as winds were sustained to 40 mph and gusting to up to 60 mph commonly.
High Wind, Trego
- When
- March 19, 7:14 AM CST
- Where
- Trego forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.914, -99.873 (the zone’s center; the record gives no point)
Mesonet station UP852 3.7 W Ogallah (UPR) recorded a wind gust of 63 mph.
High Wind, Finney
- When
- March 19, 8:04 AM CST
- Where
- Finney forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.044, -100.737 (the zone’s center; the record gives no point)
ASOS station KGCK Garden City recorded a 68 mph wind gust.
High Wind, Ford
- When
- March 19, 8:17 AM CST
- Where
- Ford forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Ambient Weather Network site: TyWeather Station recorded a 76 mph wind gust. Another public station recorded a wind gust of 73 mph a few hours earlier.
High Wind, Ford
- When
- March 19, 8:56 AM CST
- Where
- Ford forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Off-duty NWS employee relayed a picture of a downed traffic light at 14th and W Comanche.
High Wind, Kiowa
- When
- March 19, 9:39 AM CST
- Where
- Kiowa forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.558, -99.286 (the zone’s center; the record gives no point)
Mesonet station UP372 2.3 W Mullinville (UPR) recorded a wind gust of 66 mph. Another nearby station recorded a 61 mph wind gust a half hour prior.
High Wind, Edwards
- When
- March 19, 9:46 AM CST
- Where
- Edwards forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.888, -99.312 (the zone’s center; the record gives no point)
Emergency manager reported that a large Tree branch fell on a powerline causing a house fire.
Blizzard, Rush
- When
- March 19, 10:00 AM CST to 3:00 PM CST
- Where
- Rush forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.523, -99.309 (the zone’s center; the record gives no point)
Emergency manager reported blizzard conditions including 60 mph gusts, one quarter mile visibility in snow and blowing snow roughly between 10 am and 3 pm.
High Wind, Ford
- When
- March 19, 11:00 AM CST
- Where
- Ford forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Two carports were destroyed by high winds at the airport; reported by an emergency manager.
High Wind, Barber
- When
- March 19, 1:46 PM CST
- Where
- Barber forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.229, -98.685 (the zone’s center; the record gives no point)
ASOS station KP28 Medicine Lodge recorded a wind gust of 60 mph.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, March 17, 20258 injured · $195,000 · EF1 · 2 events
- Wildfire and Dust Storm in New Mexico, March 17 to 19, 2025$170,000 · 77 kt wind · 45 events
- Wildfire in Colorado, March 17, 2025$750,000 · 1 event
- Winter Storm and Avalanche in Utah, March 17 to 18, 2025$60,000 · 63 kt wind · 5 events
- Flood in Hawaii, March 17, 2025$50,000 · 1 event
- Debris Flow and Flooding in California, March 17 to 18, 2025$5,000 · 62 kt wind · 20 events
- Winter Storm in Wyoming, March 17 to 18, 20258 events
- High Wind in Arizona, March 17 to 18, 202557 kt wind · 6 events
- High Wind in Nevada, March 17, 202563 kt wind · 5 events
- High Wind and Strong Wind in Nevada, March 17, 2025$10,000 · 59 kt wind · 4 events
- Heavy Snow in Minnesota, March 17, 20252 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 17, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1241216, 1241252, 1241253, 1241182, 1241248, 1241250, 1241238, 1241230, 1241239, 1241234, 1241244, 1241243, 1241255, 1241237, 1241246, 1241223, 1241254, 1241241, 1241235, 1241242, 1241231, 1241184, 1241224, 1241226, 1241219, 1241236, 1241218, 1241217, 1241256, 1241221, 1241225, 1241232, 1241240, 1241185, 1241247, 1241233, 1241183.